Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Lie algebras of type $ BC\sb{1}$


Author: B. N. Allison
Journal: Trans. Amer. Math. Soc. 224 (1976), 75-86
MSC: Primary 17B20
DOI: https://doi.org/10.1090/S0002-9947-1976-0432724-5
MathSciNet review: 0432724
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let L be a central simple Lie algebra of type $ B{C_1}$ with highest root space of dimension greater than one over a field of characteristic zero. It is shown that either L is isomorphic to the simple Lie algebra associated with a skew hermitian form of index one or L can be constructed from the tensor product of two composition algebras. This result is obtained by completing the description (begun in [3]) of the corresponding class of ternary algebras.


References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert and N. Jacobson, On reduced exceptional simple Jordan algebras, Ann. of Math. (2) 66 (1957), 400-417. MR 19, 527. MR 0088487 (19:527b)
  • [2] B. N. Allison, A construction of Lie algebras from J-ternary algebras, Amer. J. Math. 98 (1976), 285-294. MR 0430010 (55:3018)
  • [3] -, J-ternary algebras without zero divisors, J. Algebra 38 (1976), 201-212. MR 0432723 (55:5707a)
  • [4] J. R. Faulkner, A construction of Lie algebras from a class of ternary algebras, Trans. Amer. Math. Soc. 155 (1971), 397-408. MR 45 #3494. MR 0294424 (45:3494)
  • [5] J. R. Faulkner and J. C. Ferrar, On the structure of symplectic ternary algebras, Nederl. Akad. Wetensch. Proc. Ser. A 75 = Indag. Math. 34 (1972), 247-256. MR 46 #7344. MR 0308230 (46:7344)
  • [6] J. C. Ferrar, Strictly regular elements in Freudenthal triple systems, Trans. Amer. Math. Soc. 174 (1972), 313-331. MR 0374223 (51:10423)
  • [7] N. Jacobson, Lie algebras, Interscience Tracts in Pure and Appl. Math., no. 10, Interscience, New York, 1962. MR 26 #1345. MR 0143793 (26:1345)
  • [8] -, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R.I., 1968. MR 40 #4330. MR 0251099 (40:4330)
  • [9] I. L. Kantor, Some generalizations of Jordan algebras, Trudy Sem. Vektor. Tenzor. Anal. 16 (1972), 407-499. (Russian) MR 48 #351. MR 0321986 (48:351)
  • [10] O. Loos, Über eine Beziehung zwischen Malcev-Algebren und Lie-Triplesystemen, Pacific J. Math. 18 (1966), 553-562. MR 33 #7385. MR 0199236 (33:7385)
  • [11] A. A. Sagle, Malcev algebras, Trans. Amer. Math. Soc. 101 (1961), 426-458. MR 26 #1343. MR 0143791 (26:1343)
  • [12] R. D. Schafer, An introduction to nonassociative algebras, Pure and Appl. Math., vol. 22, Academic Press, New York, 1966. MR 35 #1643. MR 0210757 (35:1643)
  • [13] G. B. Seligman, Rational methods in Lie algebras, Lecture Notes in Pure and Appl. Math., vol. 17, Dekker, New York, 1976. MR 0427394 (55:428)
  • [14] J. Tits, Algèbres alternatives, algèbres de Jordan et algèbres de Lie exceptionnelles, I. Construction, Nederl. Akad. Wetensch. Proc. Ser. A 69 = Indag. Math. 28 (1966), 223-237. MR 36 #2658. MR 0219578 (36:2658)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B20

Retrieve articles in all journals with MSC: 17B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0432724-5
Keywords: Lie algebras, ternary algebras, Jordan algebras, Malcev algebras, simple Lie algebras, Lie algebras of type $ B{C_1}$
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society